Mississippi, 2005

Hail and Damaging Wind in Mississippi, December 3 to 4, 2005

December 3 to 4, 2005 · NWS MEG · 8 events in 7 counties and zones

7 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 3, 9:18 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 3, 9:18 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CST SAT DEC 3 2005

.DISCUSSION...

COLD FRONT EXTENDS FROM SOUTHWEST KENTUCKY THROUGH NORTHWEST
TENNESSEE INTO NORTHEAST TEXAS. EARLIER SHOWERS HAD FORMED NORTH OF
THE FRONT AND HAVE MOVED INTO MIDDLE TENNESSEE. THUNDERSTORMS ARE
NOW STARTING TO DEVELOP SOUTH OF THE FRONT. WITH WARM ATMOSPHERE
SOUTH OF THE FRONT CANT RULE OUT SOME SEVERE STORMS. CURRENT
FORECAST HAS A GOOD HANDLE ON THE SITUATION SO NO CHANGES ARE
PLANNED AT THIS TIME.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 3, 4:25 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CST SAT DEC 3 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-050030-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
425 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
MID-SOUTH TONIGHT.

A LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTHEAST ACROSS THE
MISSISSIPPI VALLEY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO
DRAG A COLD FRONT ACROSS THE MID-SOUTH. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG AND JUST BEHIND THE COLD FRONT LATER THIS
EVENING. INCREASING INSTABILITY COMBINED WITH STRONG WIND FIELDS
WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT
FROM MOST OF THESE THUNDERSTORMS WILL BE LARGE HAIL. ALTHOUGH ANY
THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN
6 PM AND 9 PM WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND
11 PM ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN
11 PM AND 3 AM FARTHER EAST ACROSS THE REMAINDER OF WEST TENNESSEE
AND NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE
TONIGHT.

JLH

The radar

The Memphis radar (KNQA), 53 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, De Soto

When
December 3, 9:55 PM CST to 10:00 PM CST
Where
De Soto County, Lewisburg
Measured
0.88 in hail
Property damage
$50
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.867, -89.817

Hail, Marshall

When
December 3, 10:06 PM CST to 10:10 PM CST
Where
Marshall County, 1 mi W of Byhalia
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
34.883, -89.700

Hail, Tate

When
December 3, 10:12 PM CST to 10:20 PM CST
Where
Tate County, Senatobia
Measured
1 in hail
Property damage
$100
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.617, -89.950

Hail, Lee

When
December 3, 11:56 PM CST to December 4, 12:01 AM CST
Where
Lee County, Guntown
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
34.450, -88.667

Hail, Pontotoc

When
December 4, 12:04 AM CST to 12:10 AM CST
Where
Pontotoc County, Hurricane
Measured
0.75 in hail
Property damage
$10
Reported by
EMERGENCY MANAGER
Coordinates
34.350, -89.150

Hail, Prentiss

When
December 4, 12:05 AM CST to 12:10 AM CST
Where
Prentiss County, Frankstown
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
34.583, -88.633

Thunderstorm Wind, Lee

When
December 4, 12:15 AM CST to 12:20 AM CST
Where
Lee County, Tupelo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -88.717

A couple of trees and a power pole were blown down.

Hail, Tishomingo

When
December 4, 12:20 AM CST to 12:25 AM CST
Where
Tishomingo County, Belmont
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
34.500, -88.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483017, 5483018, 5483019, 5483020, 5483022, 5483023, 5483021, 5483024.